Alert archive / Kansas / River Flood Warnings in 2022

River Flood Warning 12, NWS Topeka, KS

May 26, 2022Marshall County, Kansas

NWS Topeka, KS issued this river flood warning at May 26, 2022, 4:56 AM CDT for Marshall County, Kansas. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 26, 2022, 4:56 AM CDT (09:56 UTC)
Expired
May 26, 2022, 2:23 PM CDT
In force
9 hr
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Flood severity
Minor

County Marshall County, KS

The radar

The Topeka radar (KTWX), 91 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black Vermillion River at Frankfort (FKFK1). The gauge peaked at 19.88 ft at May 26, 2022, 9:00 AM CDT.

actionminormoderate102005/2605/27
Action stage
14 ft
Minor stage
19 ft
Moderate stage
27.5 ft
Major stage
40.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06885500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at May 26, 2:39 AM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, May 26, 2:39 AM CDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
239 AM CDT Thu May 26 2022

.DISCUSSION...
Issued at 238 AM CDT Thu May 26 2022

Forecast Key Points:

- Rain Ends Today, Fog Possible Tonight

- Warmer Temperatures for the Holiday Weekend

- More Rain and Thunderstorm Chances Next Week

As of 230 AM Thursday morning the slow-moving midlevel low continues
to rotate across eastern KS. The axis of rainfall within the
deformation region has been decreasing in coverage over the past few
hours. This trend will likely continue into the daytime today as dry
midlevel air moves into the region with a passing shortwave trough
across the northern Plains. While, a few scattered showers are
probable through the day, widespread, stratiform rain like the past
couple of days is unlikely. In-fact, clouds are expected to clear
north central KS by mid to late afternoon to all for temperatures to
approach 70 degrees. Far eastern KS will likely see steady
temperatures in the 50s to near 60 most of the day. Transitioning
into tonight, surface ridge slides into the area decreasing clouds
from west to east by midnight with light winds. Recent rainfall
combined with small dew point depressions and light winds should
yield some fog formation towards sunrise Friday morning.

For Friday and beyond, a midlevel shortwave ridge overspreads the
region Friday into the weekend. This will set the stage for warmer
temperatures with afternoon highs reaching the upper 70s/80s Friday
and Saturday. Even warmer temperatures are expected Sunday with
highs around 90. The next chance for rain and thunderstorms arrives
early next week as a deep western midlevel trough slowly advances
into the central Rockies.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1232 AM CDT Thu May 26 2022

The bulk of the rainfall has moved west of the terminals and
should remain the case through much of the nighttime hours. A few
showers are possible after sunrise through midday, otherwise dry
conditions will prevail. IFR to MVFR CIGS will persist through
much of the day before VFR conditions return by late
afternoon/early evening. Winds will back to the north near 10 kts
for much of the period.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

DISCUSSION...Baerg
AVIATION...Baerg
Hazardous weather outlook, May 26, 2:42 AM CDT, 2 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
242 AM CDT Thu May 26 2022

KSZ008>012-020>024-026-034>040-054>056-058-059-270745-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
242 AM CDT Thu May 26 2022

This hazardous weather outlook is for east central...north
central and northeast Kansas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at...
http://www.weather.gov/media/top/DssPacket.pdf

In the hours before

Local storm report, May 26, 4:23 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
423 AM CDT THU MAY 26 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 PM     HEAVY RAIN       GREELEY                 38.37N 95.13W
05/25/2022  E2.50 INCH       ANDERSON           KS   PUBLIC

            DELAYED REPORT.

&&

JP

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 9:11 PM CDTRiver Flood WarningTOPMarshall46 hr
May 25, 9:53 PM CDTRiver Flood WarningTOPRiley4 hr
May 25, 11:46 PM CDTRiver Flood WarningTOPWashington8 hr
May 26, 6:16 AM CDTRiver Flood WarningTOPClay22 hr
May 26, 8:38 AM CDTRiver Flood WarningTOPLyon65 hr
May 26, 8:38 AM CDTRiver Flood WarningTOPLyon35 hr

Nearby

River Flood Warnings in Kansas, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.